Alert archive / Indiana / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 134, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 30, 2019, 6:14 PM EDT for 7 counties in Indiana. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2019, 6:14 PM EDT (22:14 UTC)
- Expired
- Jun 30, 2019, 7:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, IN, Greene County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 58 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:20 PM EDT | TSTM WND DMG | 3 Ssw Cecil Harden Lake, IN | LOCATED ON SOUTH MARTIN ROAD. LOCATION ON THE ROAD NOT AVAILABLE. LARGE TREE OR TREE LIMB ON THE ROAD. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:35 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 873 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
248
WUUS53 KIND 302214
SVRIND
INC021-055-105-109-119-121-133-302300-
/O.NEW.KIND.SV.W.0134.190630T2214Z-190630T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
614 PM EDT Sun Jun 30 2019
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in south central Indiana...
Western Morgan County in central Indiana...
Clay County in west central Indiana...
Eastern Parke County in west central Indiana...
Owen County in west central Indiana...
Northern Greene County in southwestern Indiana...
Putnam County in west central Indiana...
* Until 700 PM EDT.
* At 614 PM EDT, a severe thunderstorm was located near Greencastle,
or 28 miles east of Terre Haute, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Greencastle, Brazil, Rockville, Spencer, Ellettsville, Jasonville,
Cloverdale, Worthington, Knightsville, Clay City, Gosport,
Bainbridge, Paragon, Harmony, Staunton, Fillmore, Carbon,
Russellville, Marshall and Center Point.
This includes Interstate 70 between mile markers 17 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3952 8723 3952 8720 3961 8720 3961 8723
3995 8722 3994 8709 3987 8709 3986 8694
3968 8669 3963 8669 3963 8664 3960 8665
3960 8658 3948 8641 3907 8666 3912 8724
TIME...MOT...LOC 2214Z 316DEG 26KT 3962 8689
HAIL...<.75IN
WIND...60MPH
$$
TDUD3 follow-up statements
602
WWUS53 KIND 302238
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
638 PM EDT Sun Jun 30 2019
INC021-055-105-109-119-121-133-302300-
/O.CON.KIND.SV.W.0134.000000T0000Z-190630T2300Z/
Monroe IN-Morgan IN-Clay IN-Parke IN-Owen IN-Greene IN-Putnam IN-
638 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN MONROE...WESTERN MORGAN...CLAY...SOUTHEASTERN
PARKE...OWEN...NORTHERN GREENE AND PUTNAM COUNTIES...
At 637 PM EDT, a severe thunderstorm was located 10 miles north of
Spencer, or 21 miles northwest of Bloomington, moving southeast at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Greencastle, Brazil, Spencer, Ellettsville, Jasonville, Cloverdale,
Worthington, Knightsville, Clay City, Gosport, Bainbridge, Paragon,
Harmony, Staunton, Fillmore, Carbon, Center Point, Stinesville,
Quincy and Freedom.
This includes Interstate 70 between mile markers 17 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3952 8723 3952 8720 3961 8720 3961 8723
3966 8710 3967 8708 3969 8703 3984 8691
3968 8669 3963 8669 3963 8664 3960 8665
3960 8658 3948 8641 3907 8666 3912 8724
TIME...MOT...LOC 2237Z 318DEG 29KT 3944 8671
HAIL...<.75IN
WIND...60MPH
$$
TDUD680
WWUS53 KIND 302247
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
647 PM EDT Sun Jun 30 2019
INC121-302256-
/O.CAN.KIND.SV.W.0134.000000T0000Z-190630T2300Z/
Parke IN-
647 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARKE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central, southwestern and west central Indiana.
LAT...LON 3937 8723 3940 8712 3941 8702 3943 8694
3943 8688 3948 8685 3955 8683 3960 8676
3968 8669 3963 8669 3963 8664 3960 8665
3960 8658 3948 8641 3907 8666 3912 8724
TIME...MOT...LOC 2246Z 332DEG 37KT 3911 8668
$$
INC021-055-105-109-119-133-302300-
/O.CON.KIND.SV.W.0134.000000T0000Z-190630T2300Z/
Monroe IN-Morgan IN-Clay IN-Owen IN-Greene IN-Putnam IN-
647 PM EDT Sun Jun 30 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN MONROE...WESTERN MORGAN...SOUTHERN CLAY...OWEN...
NORTHERN GREENE AND SOUTHEASTERN PUTNAM COUNTIES...
At 646 PM EDT, a severe thunderstorm was located 9 miles southwest of
Bloomington, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Spencer, Ellettsville, Jasonville, Cloverdale, Worthington, Clay
City, Gosport, Paragon, Stinesville, Coal City, Quincy, Bowling
Green, McCormicks Creek State Park, Freedom, Belle Union,
Patricksburg, Coalmont, Saline City, Solsberry and Little Point.
This includes Interstate 70 between mile markers 40 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3937 8723 3940 8712 3941 8702 3943 8694
3943 8688 3948 8685 3955 8683 3960 8676
3968 8669 3963 8669 3963 8664 3960 8665
3960 8658 3948 8641 3907 8666 3912 8724
TIME...MOT...LOC 2246Z 332DEG 37KT 3911 8668
HAIL...<.75IN
WIND...60MPH
$$
TDUD954
WWUS53 KIND 302256
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
656 PM EDT Sun Jun 30 2019
INC021-055-105-109-119-133-302306-
/O.EXP.KIND.SV.W.0134.000000T0000Z-190630T2300Z/
Monroe IN-Morgan IN-Clay IN-Owen IN-Greene IN-Putnam IN-
656 PM EDT Sun Jun 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE...WESTERN
MORGAN...SOUTHERN CLAY...OWEN...NORTHERN GREENE AND SOUTHEASTERN
PUTNAM COUNTIES WILL EXPIRE AT 700 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central, south central, southwestern and west central Indiana.
LAT...LON 3937 8723 3940 8712 3941 8702 3943 8694
3943 8688 3948 8685 3955 8683 3960 8676
3968 8669 3963 8669 3963 8664 3960 8665
3960 8658 3948 8641 3907 8666 3912 8724
TIME...MOT...LOC 2256Z 316DEG 26KT 3906 8662
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 4:26 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 30, 4:26 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 426 PM EDT Sun Jun 30 2019 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 234 PM EDT Sun Jun 30 2019 High pressure is expected to remain across the lower Mississippi River Valley through the middle of the week. This will result in a warm and humid southwest flow of air to Central Indiana. Meanwhile aloft...an upper level weather disturbance is expected to spill across Indiana from the upper midwest Tonight and on Monday. This will result in chances for shower and storms tonight and through the start of the Holiday work week. Chances for showers and storms will persist all week across Central Indiana as the warm and humid air mass remains in place and showers and storms will remain possible. && .NEAR TERM /Tonight/... Issued at 234 PM EDT Sun Jun 30 2019 Surface analysis early this afternoon shows high pressure in place across Missouri. For the moment this was resulting in NW flow across Indiana. However the air mass across the area remained very humid with dew points in the lower 70s SW of I-74. NE of I-74...dewpoints were mainly in the 60s. GOES16 shows a CU field developing along and south of the dewpoint boundary. Forecast soundings late this afternoon reveal a minimal CAP in place...along with convective temperatures near 90 and CAPE over 3000 J/KG. Pwats appear over 1.6 inches. HRRR shows TSRA development along and south of the dew point boundary late this afternoon. Given the isolated storms yesterday and the more favorable set-up today...shower and storm development late this afternoon and earl evening seems reasonable. Will include best pops within the higher dew point area this evening. Later this evening and overnight the short wave over Wisconsin is poised to push southeast across Indiana. This upper forcing and the warm air mass in place results in favorable conditions for more showers and storms. Time heights shows a wave of lift followed by quick subsidence overnight...hinting at a wave of storms. Thus will again ramp up precipitation amounts overnight. Regarding lows...will stick at or above expected dewpoints...which cold result in some cooler lows overnight on the NE side of the dew point boundary than we have seen the past few nights. && .SHORT TERM /Monday through Wednesday/... Issued at 234 PM EDT Sun Jun 30 2019 GFS and NAM suggest the strong ridging aloft to flatten and weaken on Monday through Wednesday. This will allow the upper pattern to once again influence Indiana/s weather the next several days...bringing in a few short waves close to Indiana. The first looks to slowly passion Monday...before more upper support lingers in the area on Tuesday and again on Wednesday. Daytime heating on each afternoon also looks to provide an additional support. Forecast soundings each afternoon show minimal to no CAP in place...along with CAPE each afternoon over 2000 J/KG and high pwats over 1.7 inches. Thus will need to include pops each day as the heating...moist air mass...instability and marginal upper support all points to afternoon and evening showers and storms through Wednesday. Given the little change in air mass...will trend temps toward persistence through the period. && .LONG TERM /Wednesday night through Sunday/... Issued at 224 PM EDT Sun Jun 30 2019 ECMWF differs from the GFS in that it keep mid level heights a bit higher than the GFS. The GFS is trending back to the northern parts of the southeast ridge which places central IN back into that occasional rainfall pattern just after the 4th of July though the weekend. And, it look like that the National Blend follows along with that idea of keeping chances of thunderstorms in the forecast from Thursday afternoon on. Looking at the GFS Ensemble looks similar in only that the ridge retrogrades into the Plains which opens up that westerly/slight northwest pattern over the area, again giving the area that chance for occasional thunderstorms at the end of the week into the weekend. Averages are mid 60s for lows and mid 80s for highs, and it look that the area will be just above that through the period. && .AVIATION /Discussion for the 30/21Z TAF Update/... Issued at 424 PM EDT Sun Jun 30 2019 Update... Inserted mention of VCTS at KIND for the next few hours as convection continues to form in the area. Previous Discussion... VFR conditions in place as high pressure spreads from the Missouri Valley eastward through the Ohio and Tennessee Valleys. Bands of cirrus clouds and areas of Cu are developing on a weak boundary from northeast IL southeast through central IN evident on visible satellite imagery. This is all ahead of a thunderstorm complex making its way from southern WI towards northern IL and the Chicago area. Will need to consider VCTS in TAFS for later this afternoon and evening. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....DM AVIATION...DM/TDUD
Hazardous weather outlook, Jun 30, 4:53 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 453 PM EDT Sun Jun 30 2019 INZ021-028>031-035>049-051>057-060>065-067>072-012100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 453 PM EDT Sun Jun 30 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible, and some storms may become severe. Hot and humid this afternoon. Hazards: Damaging winds, large hail, heavy rain, lightning. Heat index values in the mid 90s to near 100 degrees. Timing: Thunderstorms mainly this afternoon and evening. Heat this afternoon and early evening. Discussion: A front and an upper disturbance could bring some thunderstorms to the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Outlook: Thunderstorms are possible over all or parts of the area through the week. Isolated strong to severe storms are possible Monday, mainly north of Interstate 70. Hot and humid conditions will continue. Discussion: A front in the area will keep chances for thunderstorms around this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into the evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
In the hours before
Local storm report, Jun 30, 5:15 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
515 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 7 NE ATTICA 40.35N 87.14W
06/30/2019 E60 MPH WARREN IN TRAINED SPOTTER
&&
BHHLocal storm report, Jun 30, 5:40 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND DMG COVINGTON 40.14N 87.39W
06/30/2019 FOUNTAIN IN EMERGENCY MNGR
NUMEROUS LIMBS DOWN THROUGHOUT THE AREA.
&&Local storm report, Jun 30, 5:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND GST ATTICA 40.29N 87.25W
06/30/2019 M62 MPH FOUNTAIN IN PUBLIC
REPORTED AS BEING NEAR ATTICA.
&&
BHHLocal storm report, Jun 30, 6:03 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST CRAWFORDSVILLE 40.04N 86.90W
06/30/2019 M54 MPH MONTGOMERY IN AWOS
&&
BHHLocal storm report, Jun 30, 6:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
606 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST 1 NW WEST LAFAYETTE 40.46N 86.92W
06/30/2019 M58 MPH TIPPECANOE IN BROADCAST MEDIA
MEASURED AT WLFI. BLOWING DUST FROM WORKED
FIELDS WEST OF TOWN FILLING THE AIR. THICK
DUSTY HAZE. SMALL HEALTHY LIMBS AND LEAVES
FLYING THROUGH THE AIR OFF LARGE PIN OAK
TREE WITH HIGHEST GUSTS WITH WHOLE TREE IN
MOTION. ALL OCCURRING WITHOUT ANY RAINFALL.
&&
BHHLocal storm report, Jun 30, 6:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT SUN JUN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 3 NE LADOGA 39.94N 86.76W
06/30/2019 E55 MPH MONTGOMERY IN PUBLIC
LOCATED AT 700 S & 700 E IN MONTGOMERY CO.
RELAYED THROUGH WLFI.
&&
BHHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:33 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 42 min |
| Jun 29, 9:11 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 36 min |
| Jun 29, 11:52 PM EDT | Special Weather Statement | IND | Fountain | 38 min |
| Jun 30, 12:11 AM EDT | Special Weather Statement | IND | Rush | 34 min |
| Jun 30, 4:18 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Jackson, Jennings | 57 min |
| Jun 30, 4:46 PM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 44 min |
| Jun 30, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 51 min |
| Jun 30, 5:07 PM EDT | Severe Thunderstorm Warning | IND | Brown, Jackson, Monroe | 38 min |
| Jun 30, 5:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Morgan, Owen, Parke, Putnam | 48 min |
| Jun 30, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 46 min |
| Jun 30, 6:03 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hendricks, Howard, Morgan, Putnam | 42 min |
| Jun 30, 6:22 PM EDT | Severe Thunderstorm Warning | IND | Brown, Greene, Lawrence, Monroe | 38 min |
| Jun 30, 6:56 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Lawrence, Martin, Sullivan | 49 min |
| Jun 30, 7:01 PM EDT | Severe Thunderstorm Warning | IND | Greene | 29 min |
| Jun 30, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.